OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Stephen A. Burns
  • Vol. 23, Iss. 12 — Dec. 1, 2006
  • pp: 3054–3062

Analysis of scattering by a linear chain of spherical inclusions in an optical fiber

Ioannis D. Chremmos and Nikolaos K. Uzunoglu  »View Author Affiliations


JOSA A, Vol. 23, Issue 12, pp. 3054-3062 (2006)
http://dx.doi.org/10.1364/JOSAA.23.003054


View Full Text Article

Enhanced HTML    Acrobat PDF (170 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The scattering by a linear chain of spherical dielectric inclusions, embedded along the axis of an optical fiber, is analyzed using a rigorous integral equation formulation, based on the dyadic Green’s function theory. The coupled electric field integral equations are solved by applying the Galerkin technique with Mie-type expansion of the field inside the spheres in terms of spherical waves. The analysis extends the previously studied case of a single spherical inhomogeneity inside a fiber to the multisphere-scattering case, by utilizing the classic translational addition theorems for spherical waves in order to analytically extract the direct-intersphere-coupling coefficients. Results for the transmitted and reflected power, on incidence of the fundamental HE 11 mode, are presented for several cases.

© 2006 Optical Society of America

OCIS Codes
(000.3860) General : Mathematical methods in physics
(050.2770) Diffraction and gratings : Gratings
(060.2310) Fiber optics and optical communications : Fiber optics
(290.4020) Scattering : Mie theory
(290.4210) Scattering : Multiple scattering
(290.5850) Scattering : Scattering, particles

ToC Category:
Scattering

History
Original Manuscript: May 22, 2006
Revised Manuscript: June 21, 2006
Manuscript Accepted: June 22, 2006

Citation
Ioannis D. Chremmos and Nikolaos K. Uzunoglu, "Analysis of scattering by a linear chain of spherical inclusions in an optical fiber," J. Opt. Soc. Am. A 23, 3054-3062 (2006)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-23-12-3054

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited